• question-icon

    Can Gabapentin cause itching, burning sensation in lower stomach area and ankles?

default
Posted on Mon, 30 May 2016 in Medicines and Side Effects
Question: Can Gabapentin cause itching, burning feeling in parts of your body such as the lower stomach area, ankles. Also I have feelings in my arm when it rubs across my chair arm. I am taking 1200 mg in the morning, 600 mg at noon and 1200 mg at night.
doctor
Answered by Dr. Muhammad Sareer Khalil 2 hours later
Brief Answer:
Gabapentin

Detailed Answer:
Hello and Welcome

I appreciate your concern

Yes, these symptoms are possible with Gabapentin use.

Additionally, the dose you are using is higher. Ideally , it should not exceed 1800 mg per day.

Dose reduction gradually can be advised/done to see for improvement.
Another option would be to switch to pregabalin.

You may discuss these options with your treating physician.


Wishing you best of health

Thanks

Let me know if you have any query

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2919 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Pregabalin

doctor1 MD

I suffer from chronic pain in the pekvis I have a neurstimulator implanted and take 10 mg methadone a day to control pain. My Dr has suggested I...

doctor1 MD

Hello doctor, I found my elder brother using mecnurin plus,and pregabalin methycobalamine-vingaba medicines,i asked him why he is using these...

doctor1 MD

Hello i have frothy urine and im dropping my diazepam and methadone,i was also prescribed lyrica 150x3 and have done cold turkey off those,ive lost...

doctor1 MD

I STARTED TAKING LYRICA PREGABALIN ABOUT 4 TO 5 WEEKS AGO.HAVE SUFFERD WITH CHRONIC PAIN IN MOST OF MY JOINTS FOR ABOUT 4 YEARS NOW. OSTEO...

doctor1 MD

My entire right arm keeps falling asleep whenever I sleep, regardless of my position. This has been happening for over a week. I have a history of...

doctor1 MD

Since yesterday, I have a sharp pain in my right leg at the knee, and above, and the right buttock. It s sharp, stabbing pain in the knee and...

doctor1 MD

I am on 10-325 Percocet for back cronic back pain . It doesn't work any more. What would be the next step up to ask my doctor for?

Get personalised answers from verified doctor in minutes across 80+ specialties

139 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Muhammad Sareer Khalil
  • Q - What causes weight gain inspite of being on Effexor for depression?

  • Q - What does twinging sensation in and around stomach indicate?

  • Q - Suggest treatment for pressure under lower left rib cage

  • Q - Suggest treatment for scleroderma

  • Q - Is Stematil safe with Sertraline?

  • Q - What causes low MPV?

  • Q - Does drinking excess water lead to reduced kidney function?

  • Q - Does Claritin Redi medication cause lymphadenopathy?

  • Q - Can hepatitis-C be contracted through a cut wound in the hand?

  • Q - What causes numbness in legs and face after taking steroid injections in...

backtotop2